MAUDE Adverse Event Report: VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER

VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 10185
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This case was reviewed and investigated according to the manufacturer's policy.Attempts to obtain patient information have been unsuccessful.Attempts to obtain the patient information were made via email and phone.New information obtained on 03-02-2018 indicated the manufacturer's device was used for diagnostic purposes.The wire stuck at cx #15 and a balloon catheter was used to dilate the vessel near the stuck point to free the device.The device was then removed by itself.Then the balloon catheter was used for the lesion and the procedure was completed.Angio was utilized during the procedure; no clotting or thrombus was observed under angio.There were no adverse events.The patient was discharged as expected in "stable "condition.No tests/laboratory data was available.No information was available.The implant or explant dates are not applicable to this device.Visual and microscopic inspection and functional testing were performed on the returned device.The sensor was cracked and sunken into the housing.The distal tip coil was curved.No thrombus like material or object was attached to the distal part.This material would most likely be removed during the decontamination process.Pre-decontamination had no notation of any foreign material or object being observed on the device.The dome was corroded.There was scuffing of the ptfe coating at 44.5 cm to 55.5 cm from the proximal end which is consistence with applying too much tension to the torque device.The entirety of the wire was intact; no pieces were missing.The wire was not recognized during zero testing.As a result, drift testing was not performed.The bend test was performed, the rotation propagated through to the tip.Applied torque required greater than 1/4 turns and yielded whip-like characteristics along the hypotube proximal to the torque device.During functional testing, the reported failure that the pd and pa wave form shape did not match was not duplicated.The probable cause of the reported failure is an electrical failure with the wire.Manipulation and strain on the wire can cause damage to internal components and can result in the reported failure.We were unable to conclusively determine when and how the failure occurred.The observed cracked sensor likely contributed to the observed wire not recognized failure.The instructions for use (ifu) warns, never advance, torque or retract a pressure guide wire which meets significant resistance.The ifu also cautions, the pressure guide wire should not be advanced if resistance is encountered.The wire should never be forcibly pushed into a vessel.Any time that resistance is encountered, the wire should be withdrawn under fluoroscopic guidance.In some instances, the wire may kink and must be removed.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.Additionally, complaints are monitored by monthly complaint review board process.
 
Event or Problem Description
It was reported that during a coronary procedure, at the first insertion, after the wire was normalized inside the body and the phase of pd and pa matched but the shape of pd and pa didn't match.And then the wire was delivered to distal but some resistance was met and the wire was removed from the body.After removal of the wire, the user found like a thrombus objects were attached to the distal part of the sensor.There was no patient injury.This event is being reported because new information obtained on 03-02-2018 indicated additional intervention via a balloon catheter was required to assist removal of the manufacturer's device.

Brand Name
VERRATA PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova CA 95670
MDR Report Key7363024
Report Number2939520-2018-00014
Device Sequence Number13484816
Product Code DQX
UDI-Device Identifier00845225002435
UDI-Public(01)00845225002435(17)201031
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number10185
Device Catalogue Number400-0300.16
Device Lot Number0243 50117456
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2018
Initial Report FDA Received Date03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;